MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX MID; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX MID; SURGICAL MESH
Catalog Number 0116321
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the edge of the 3dmax mid mesh was cracked.The sample is reported to be available for return, however, has not been received at this time.Based on the information reported and without having the physical sample to evaluate, no conclusions can be made.If/when the sample is returned and evaluation has been completed, a supplemental mdr will be submitted to document the results.Review of the manufacturing records was performed and found the lot was manufactured to specification.To date this is the only reported complaint for this lot of 1166 units released for distribution.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, during an inguinal hernia repair procedure, a crack was observed on the edge of the 3dmax mid mesh.The mesh was inserted into the patient but was subsequently removed due to the identified defect.A 12 mm trocar was used during the procedure.It was reported that another 3dmax mid mesh was used to complete the procedure.There was no patient injury.
 
Additional Manufacturer Narrative
As reported, the edge of the 3dmax mid mesh was cracked.The sample is reported to be available for return, however, has not been received at this time.Based on the information reported and without having the physical sample to evaluate, no conclusions can be made.If/when the sample is returned and evaluation has been completed, a supplemental mdr will be submitted to document the results.Review of the manufacturing records was performed and found the lot was manufactured to specification.To date this is the only reported complaint for this lot of 1166 units released for distribution.Addendum: this is an addendum to the initial mdr submitted.This supplemental mdr is submitted to document the sample evaluation results.Evaluation of the returned sample finds multiple small cracks in the edge seal of the mesh.The condition of the mesh is consistent with that of a mesh that had been rolled or folded and attempted to be implanted.Based on the sample condition, the likely root cause is the edge seal was inadvertently damaged/ torn during attempted use.No manufacturing anomalies were found.Updated fields: b4, d9, g3, g6, h2, h3, h6, h10.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, during an inguinal hernia repair procedure, a crack was observed on the edge of the 3dmax mid mesh.The mesh was inserted into the patient but was subsequently removed due to the identified defect.A 12mm trocar was used during the procedure.It was reported that another 3dmax mid mesh was used to complete the procedure.There was no patient injury.

Brand Name
3DMAX MID
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22798129
Report Number1213643-2025-00758
Device Sequence Number20960388
Product Code FTL
UDI-Device Identifier00801741200786
UDI-Public(01)00801741200786(11)250120(17)291228(10)HUJZ1389
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200818
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0116321
Device Lot NumberHUJZ1389
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2025
Supplement Date Received by Manufacturer08/19/2025
Initial Report FDA Received Date08/13/2025
Supplement Report FDA Received Date08/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown